Jump to content
Sign in to follow this  
MelissaJ

Tramadol withdrawal, causing depression?

Recommended Posts

Yikes. Where to begin... well I have recently stopped taking Tramadol cold turkey after 5 years of abuse (20+ 50mg pills per day, not proud!!) But as with a lot of drugs, especially this one, your tolerance increases and in order to avoid withdrawal, you have to keep making your dose higher. This pill is a double whammy, it has properties of an opiate AND an antidepressant, so after being 40 days clean from it I'm now suffering from terrible depression/fatigue etc. I've read that Effexor and Tramadol are similar in structure and Effexor is hard to withdrawal from, so I'm just wondering if anyone has any input on how long this will last? I've heard weeks, months and even years, which makes me very uneasy. 

Edited by MelissaJ

Share this post


Link to post
Share on other sites

I have chronic migraine and I LOATHE opioids, probably 1 of a million who feel that way, I take tramadol, 50 mg, maybe up to 6 per day, and oxy 10 mg( sometimes almost never bc I hate the side effects but need my head to stop pounding). I found the side effect of sweating which my pain med dr ( a fancy high rated Manhattan dr) said is so common, and the sweating causes me such anxiety. He never told me it's also an anti depressant I think that's incorrect, also never told me it's like Effexor, and he has many degrees on his wall, highly rated and I do trust him. I have gone cold turkey opioids but I hate them, perhaps you should have tapered. I told him I was stopping something bc he knows I hate them, but I think most Drs suggest tapering, and I always check w a dr bc I'm not one. I would read up on the drugs you take at the mayo clinic, bc tramadol is a synthetic opioid I'm pretty sure. I think your info is incorrect 

Share this post


Link to post
Share on other sites

I just came to this site, and I was tempted to research your info but instead I'm just so angry and never want to come back to this site bc I know your info is so wrong. I know people are stupid but this is ridiculous 

Share this post


Link to post
Share on other sites

Similar effects of tramadol and venlafaxine in major depressive disorder.

Abstract

The analgesic tramadol has many characteristics in common with the antidepressant venlafaxine. The drugs are structurally similar, share both serotonergic and noradrenergic properties, and undergo a similar metabolic fate. In this study, a patient, who developed significant depression following cessation of tramadol after several years of therapy, is described. Her depression was then treated with venlafaxine with excellent response. It appears that tramadol may have provided a prophylactic antidepressant effect in this patient. Because of its similarities to venlafaxine, tramadol may possibly exert a degree of antidepressant effect in certain patients, particularly those with chronic pain.

PMID:
 
18364623
 
[PubMed - indexed for MEDLINE]

Share this post


Link to post
Share on other sites

Thank you, but I am not stupid. My Dr. Prescribes these to me for the pain issues I have and trusting him that it was 'non addictive' I ended being dependent and had terrible withdrawals everytime I stopped. And yes, it is SIMILAR to Effexor, if you look it up you can see for yourself, or just read what I posted above. I knew what I was taking, but I didn't know it also had antidepressant properties in it, since I wasn't taking it for that reason I trusted my Dr., but seeing as though I'm going through antidepressant withdrawal on top of opiate withdrawal I decided to look it up, and my Dr. never said anything about it either. I decided to stop on my own, not taper, because I didn't like the person I had become while taking these, and having to take so many (due to increase in TOLERANCE, not to get "high") just to avoid being sick and for them to actually work on the pain issues I have, definitely not worth it anymore. I now find myself very depressed after stopping. I don't ever judge anyone until I know their story, maybe you shouldn't either. 

Edited by MelissaJ

Share this post


Link to post
Share on other sites

It certainly helps me with anxiety, however I find it more addictive and problematic than Benzos. I wish I had never used tramadol in the first place, for pain. If you have an addictive personality, stay clear of this med. Just my opinion. 

Edited by scooterboy

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
Sign in to follow this  

×
×
  • Create New...